I had a baby 15 months ago and had TE. Hair loss has been fluctuating for the last 15 months and my hair did grow back after TE, but now lose probably 120 a day (dermatologist told me to take a count)I still feel like my hair is thinning. Two dermatologists told me I did not have AGA but I feel like something is going on. Would I be losing more hair if I had AGA? Where do I go for answers?
If you are seeing a good dermatologist, that is the place to be. They understand hair loss from a disease point of view and know how to go about diagnosing it well. Hair loss in women can sometimes be caused by underlying medical conditions, so it is important for you to be evaluated by your own physician before we proceed. If clinically appropriate, the following disease processes should be considered: anemia, thyroid disease, connective tissue disease, gynecological conditions and emotional stress. It is also important to review the use of medications that can cause hair loss, such as oral contraceptives, beta-blockers, Vitamin A, thyroid drugs, coumadin and prednisone. The following laboratory tests are often useful if underlying problems are suspected: Estradiol, FSH, LH, SHBG, Prolactin, T4, TSH, ANA, Iron, TIBC, Ferritin, Free and Total Testosterone. If your doctor has any questions, please encourage him/her to call me. We would appreciate a note from your physician that you are medically cleared for surgery.
Post partum hair loss sometimes may take up to two years to reverse, providing that there is not other defined cause.